Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Wilmington, OH

July 27, 20145 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2014, 6:08 PM EDT for 5 counties in Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 6:08 PM EDT (22:08 UTC)
Expired
Jul 27, 2014, 6:45 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:39 PM EDTTSTM WND DMG5 Wsw Sidney, OHONE TREE DOWN ON HARIN-WAPOKONETA ROAD
Jul 27, 6:43 PM EDTTSTM WND DMG4 Se Sidney, OHONE TREE DOWN ON MCCLOSKEY SCHOOL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:44 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS51 KILN 272208
SVRILN
OHC011-037-107-109-149-272245-
/O.NEW.KILN.SV.W.0147.140727T2208Z-140727T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN WEST CENTRAL OHIO...
  NORTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 645 PM EDT.

* AT 606 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  ST. HENRY...MOVING SOUTHEAST AT 55 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...

* LOCATIONS IMPACTED INCLUDE...
  NEW BREMEN...
  MINSTER...
  SIDNEY...

IN ADDITION...NORTH STAR...CHICKASAW...MARIA STEIN...OSGOOD...
YORKSHIRE...EGYPT...WILLOWDELL AND FORT LORAMIE ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 82 AND 99...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 4035 8400 4011 8413 4034 8471 4051 8462
TIME...MOT...LOC 2208Z 295DEG 47KT 4039 8456

HAIL...<0.75IN
WIND...60MPH

$$

SITES
2 follow-up statements
184 
WWUS51 KILN 272223
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 PM EDT SUN JUL 27 2014

OHC107-272233-
/O.CAN.KILN.SV.W.0147.000000T0000Z-140727T2245Z/
MERCER OH-
623 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4026 8450 4045 8440 4035 8400 4011 8413
TIME...MOT...LOC 2223Z 295DEG 47KT 4031 8433

$$

OHC011-037-109-149-272245-
/O.CON.KILN.SV.W.0147.000000T0000Z-140727T2245Z/
AUGLAIZE OH-DARKE OH-MIAMI OH-SHELBY OH-
623 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SHELBY...NORTHERN MIAMI...NORTHEASTERN DARKE AND SOUTHWESTERN
AUGLAIZE COUNTIES...

AT 621 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR NEWPORT...MOVING SOUTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

LOCATIONS IMPACTED INCLUDE...
SIDNEY.

IN ADDITION...HOUSTON...HARDIN...NEWBERN...SWANDERS...LOCKINGTON...
PORT JEFFERSON...PLATTSVILLE AND PEMBERTON ARE NEAR THE PATH OF THIS
STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 82 AND 99...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4026 8450 4045 8440 4035 8400 4011 8413
TIME...MOT...LOC 2223Z 295DEG 47KT 4031 8433

HAIL...<0.75IN
WIND...60MPH

$$

SITES
497 
WWUS51 KILN 272232
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT SUN JUL 27 2014

OHC011-037-272243-
/O.CAN.KILN.SV.W.0147.000000T0000Z-140727T2245Z/
AUGLAIZE OH-DARKE OH-
632 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARKE AND
SOUTHWESTERN AUGLAIZE COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4024 8443 4036 8433 4032 8401 4011 8413
TIME...MOT...LOC 2233Z 295DEG 47KT 4025 8417

$$

OHC109-149-272245-
/O.CON.KILN.SV.W.0147.000000T0000Z-140727T2245Z/
MIAMI OH-SHELBY OH-
632 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN SHELBY AND NORTHERN MIAMI COUNTIES...

AT 631 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR NEWBERN...MOVING SOUTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MIAMI AND
SOUTHERN SHELBY COUNTIES...INCLUDING PORT JEFFERSON...PLATTSVILLE...
PEMBERTON AND FLETCHER.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 82 AND 96...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4024 8443 4036 8433 4032 8401 4011 8413
TIME...MOT...LOC 2233Z 295DEG 47KT 4025 8417

HAIL...<0.75IN
WIND...60MPH

$$

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:45 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 27, 5:45 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SUN JUL 27 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY THIS EVENING...FOLLOWED BY
AN UPPER LEVEL TROUGH CROSSING EAST OF THE REGION OVERNIGHT. A
STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL RESULT IN SCATTERED
SHOWERS AND SPRINKLES DURING THE DAY...WHICH WILL LIKELY OCCUR
THROUGH MID-WEEK. A LONG WAVE UPPER LEVEL TROUGH WILL BE FOUND
TO THE EAST...RESULTING IN WELL BELOW NORMAL TEMPERATURES FOR THE
FORESEEABLE FUTURE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED EARLY TO INCLUDE CATEGORICAL POPS FOR A PERIOD OF TIME
WITH THE FRONT MOVING THROUGH CWA THIS LATE DAY/EARLY EVENING.
PREVIOUS DISCUSSION BELOW IS STILL VALID AND THINKING THAT SVR
THREAT OVER SOUTHERN 1/2 OF CWA IS NOT EXISTENT...ESPECIALLY WITH
THE RAPID LOSS OF DAYTIME HEATING. ENERGY FOR THE CONTINUATION OF
STORMS THROUGH CWA WILL HAVE TO BE BROUGHT WITH THE FRONT AND IT
JUST APPEARS TO HAVE SOME SHEAR IN ITS FAVOR. ACTIVE CELLS ALONG
IT HAVE PUSHED OUT A BLANKETING CLOUD DECK THAT WILL INHIBIT THE
INGREDIENTS NECESSARY FOR THEM TO PRODUCE A TORNADIC SUPERCELL.
SOME ISOLD SEVERE IS STILL POSSIBLE THROUGH EARLY EVENING...MAINLY
ALONG AND N OF I-70 CORRIDOR. PREV DISC FOLLOWS->

ACTIVE WEATHER WILL OCCUR ALONG AND NORTH OF I-70 CORRIDOR THIS
AFTERNOON AND EARLY EVENING. THE STRATUS OVER SOUTHERN CWA WILL
NOT PERMIT ANY RUNAWAY TEMPERATURES WHICH WILL NOT ALLOW THE
BOUNDARY LAYER TO DE-STABILIZE DURING THE REMAINING BULK OF
DAYLIGHT HOURS. EVEN WITH THE LINE OF STORMS ALONG THE FRONT
EXTENDING SSW THROUGH INDIANA EXPECTED TO CROSS INTO OHIO IN A
COUPLE OF HOURS...THINK THAT THE TOR THREAT IS MINIMIZED OUTSIDE
OF THE IMMEDIATE LINE OVER MAJORITY OF CWA. TIMING PROG HAS THE
LINE IN WESTERN CWA AT ABOUT 5:30-6 PM AND I JUST CAN'T SEE THE
INSTABILITY HOLDING TOUGH OVER SOUTHERN CWA AFTER 6 THIS EVENING.
STORMS WILL BE DECREASING IN INTENSITY AT THAT TIME...THOUGH IT IS
NOT IMPOSSIBLE FOR A DISCRETE SUPERCELL ALONG THE LINE TO PERSIST
AND CROSS OUR CWA THROUGH THE VALID WATCH TIME OF 9PM.

TEMPERATURES WILL TAKE A NOSE DIVE AFTER THE UPPER LOW CROSSES
NEAR THE 6Z TIME FRAME TONIGHT...AS IT COMBINES TO PUSH NW FLOW
THROUGH A DEEP LAYER OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
ABUNDANT CLOUD COVER IS EXPECTED IN THE COLD AIR TOMORROW...AT
LEAST A VERY BKN CU FIELD. SHOWERS AND WIDESPREAD SPRINKLES APPEAR
TO BE INDICATED DURING THE AFTERNOON THROUGH MIDWEEK...ESPECIALLY
IN THE COLDEST AIR OVER NORTHERN CWA. THESE SHOWERS MAY PUSH SOUTH
TO THE OHIO RIVER MONDAY BUT WILL LIKELY NOT REACH THAT FAR SOUTH
ON TUES OR WED.

CUTOFF LOW AND LONGWAVE TROUGH WILL PARK ITSELF OVER THE THE GREAT
LAKES AND NORTHERN OHIO VALLEY...KEEPING WELL BELOW NORMAL
TEMPERATURES AND A CHANCE OF LATE DAY SPRINKLES/SHOWERS IN THE
FORECAST FOR THE FORESEEABLE FUTURE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AIRMASS SHOULD MODIFY SOMEWHAT BY THURS AND FRI THAT THE SHOWERS
DUE TO DAYTIME HEATING WILL NOT BE AS PREVALENT. TEMPERATURES WILL
REMAIN COOL AS NORTHERLY FLOW PERSISTS OVER THE REGION.

ADDITIONAL UPPER LEVEL ENERGY DROPS INTO THE ERN U.S. MEAN TROF
OVER THE WEEKEND. THIS RESULTS IN THE TROF DEEPENING AGAIN. THE
GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF.

THERE SHOULD BE ENUF LIFT BOTH DAYS FOR DIURNAL CONVECTION TO
DEVELOP. WILL CARRY CHANCE POPS IN THE E AND SLIGHT CHANCE IN THE
W ON SATURDAY AND CHANCE POPS ALL LOCATIONS SUNDAY AS THE TROF
LIFTS E.

TEMPERATURES WILL REMAIN BELOW NORMAL OVER THE WEEKEND.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
LATE THIS AFTERNOON INTO EARLY THIS EVENING. BEST CHANCE FOR
THUNDERSTORM ACTIVITY IS NEAR KCMH AND KLCK. HAVE A TEMPO FOR
THUNDERSTORMS IN THIS AREA WITH A LONGER PERIOD OF VCTS. WENT WITH
A VCTS MENTION FOR KDAY AND KILN. ALTHOUGH THERE MAY BE SOME
ISOLATED THUNDERSTORM ACTIVITY AROUND KCVG AND KLUK KEPT THUNDER
MENTION OUT OF THE TAFS AT THIS TIME.

AFTER THE PASSAGE OF THE COLD FRONT NOT EXPECTING ADDITIONAL
THUNDERSTORM ACTIVITY ALTHOUGH A FEW SHOWERS WILL STILL BE
POSSIBLE. WINDS WILL BE GUSTY OFF AND ON THROUGH THE AFTERNOON AND
EARLY EVENING WITH WIND GUSTS AROUND 20 TO 25 KNOTS. WIND GUSTS
WILL SUBSIDE TONIGHT HOWEVER WINDS WILL STAY UP SOME THROUGH THE
OVERNIGHT HOURS. DUE TO THIS KEPT FOG MENTION OUT OF THE TAFS.

LOWER CLOUDS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. HAVE
SOME MVFR CIGS WORKING INTO THE AREA LATE IN THE OVERNIGHT HOURS
AND INTO THE DAY ON MONDAY. AN UPPER LEVEL DISTURBANCE WORKS INTO
THE AREA ON MONDAY ALLOWING FOR SOME SCATTERED SHOWER ACTIVITY
ACROSS THE REGION.

OUTLOOK...MVFR VSBYS POSSIBLE MONDAY WITH SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS/SITES
AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 3:13 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT SUN JUL 27 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
313 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE AN INCREASED
POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY TORNADOS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Jul 27, 4:31 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       2 SE DUBLIN             40.10N 83.11W
07/27/2014  M1.50 INCH       FRANKLIN           OH   DEPT OF HIGHWAYS

            HIGH WATER CAUSED BY HEAVY RAIN HAS COVERED SR-257 AT
            DALE DRIVE

0427 PM     HEAVY RAIN       DUBLIN                  40.12N 83.13W
07/27/2014  M1.50 INCH       FRANKLIN           OH   TRAINED SPOTTER

            FELL IN PAST HOUR

&&

SNYDER
Local storm report, Jul 27, 4:41 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     KCMH PORT COLUMBUS APT  40.00N 82.89W
07/27/2014  M46 MPH          FRANKLIN           OH   ASOS

&&

SNYDER
Special weather statement, Jul 27, 4:43 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT SUN JUL 27 2014

OHZ055-056-065-272115-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
443 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN
FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHITEHALL...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...REYNOLDSBURG...
PICKERINGTON...PATASKALA AND BALTIMORE.

ALSO...SUMMIT STATION...ETNA...BEECHWOOD TRAILS AND KIRKERSVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4002 8251 3980 8258 3994 8300 4005 8297
Local storm report, Jul 27, 5:05 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       5 WNW GAHANNA           40.05N 82.96W
07/27/2014  M1.46 INCH       FRANKLIN           OH   PUBLIC

            RAINFALL TOTAL SO FAR TODAY

&&

KURZ
Special weather statement, Jul 27, 5:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SUN JUL 27 2014

OHZ034-272215-
MERCER OH-
550 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER COUNTY
THROUGH 615 PM EDT...

AT 548 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF FORT RECOVERY...MOVING EAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY.

ALSO...ST. HENRY AND BURKETTSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4037 8448 4035 8465 4036 8481 4050 8481
      4056 8481 4056 8480
Special weather statement, Jul 27, 5:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUL 27 2014

OHZ034-035-043-272230-
AUGLAIZE OH-MERCER OH-SHELBY OH-
558 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHEASTERN
MERCER AND AUGLAIZE COUNTIES THROUGH 630 PM EDT...

AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH
OF MENDON...MOVING SOUTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE AND
WAPAKONETA.

ALSO...KOSSUTH...BUCKLAND...MOULTON...UNIOPOLIS...FRYBURG...ST. JOHNS
AND WAYNESFIELD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
      4065 8410 4065 8398 4061 8388 4043 8410
      4069 8460 4073 8457 4073 8446

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:14 PM EDTSpecial Weather StatementILNHamilton31 min
Jul 26, 10:42 PM EDTSpecial Weather StatementILNHamilton33 min
Jul 26, 10:44 PM EDTSpecial Weather StatementILNClinton31 min
Jul 27, 11:52 AM EDTSpecial Weather StatementILNAuglaize38 min
Jul 27, 12:31 PM EDTSevere Thunderstorm WarningILNHardin, Logan, Union29 min
Jul 27, 12:35 PM EDTSpecial Weather StatementILNAuglaize, Logan25 min
Jul 27, 12:44 PM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan3 hr
Jul 27, 12:55 PM EDTSpecial Weather StatementILNLogan35 min
Jul 27, 1:03 PM EDTSpecial Weather StatementILNDelaware27 min
Jul 27, 1:22 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Union38 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningILNDelaware31 min
Jul 27, 1:58 PM EDTSpecial Weather StatementILNDelaware32 min
Jul 27, 2:49 PM EDTSpecial Weather StatementILNLogan26 min
Jul 27, 3:06 PM EDTTornado WarningILNChampaign, Logan, Madison, Union24 min
Jul 27, 3:30 PM EDTTornado WarningILNChampaign, Madison, Union19 min
Jul 27, 3:36 PM EDTAreal Flood AdvisoryILNLogan, Union3 hr
Jul 27, 3:48 PM EDTAreal Flood AdvisoryILNDelaware, Union3 hr
Jul 27, 4:14 PM EDTAreal Flood AdvisoryILNFranklin3 hr
Jul 27, 4:43 PM EDTSpecial Weather StatementILNFranklin32 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningILNFairfield, Licking31 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer24 min
Jul 27, 5:50 PM EDTSpecial Weather StatementILNMercer25 min
Jul 27, 5:58 PM EDTSpecial Weather StatementILNAuglaize32 min
Jul 27, 6:10 PM EDTSpecial Weather StatementILNDarke35 min
Jul 27, 6:21 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby39 min
Jul 27, 6:26 PM EDTSevere Thunderstorm WarningILNButler, Preble49 min
Jul 27, 6:37 PM EDTSpecial Weather StatementILNMiami23 min
Jul 27, 6:45 PM EDTSpecial Weather StatementILNChampaign30 min
Jul 27, 6:56 PM EDTSpecial Weather StatementILNMiami34 min
Jul 27, 6:59 PM EDTSpecial Weather StatementILNLogan31 min
Jul 27, 7:12 PM EDTSevere Thunderstorm WarningILNLogan, Union33 min
Jul 27, 7:13 PM EDTSpecial Weather StatementILNClark, Madison32 min
Jul 27, 7:30 PM EDTSpecial Weather StatementILNDelaware30 min
Jul 27, 7:41 PM EDTSpecial Weather StatementILNFranklin, Madison34 min
Jul 27, 7:57 PM EDTSpecial Weather StatementILNAdams, Scioto33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.